Ohio, 2005Damaging Wind in Ohio, August 18, 2005
August 18, 2005 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 18, 2:00 PM EST, 0 minutes earlier.
Area forecast discussion, Aug 18, 2:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT THU AUG 18 2005
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
SHOWERS AND THUNDERSTORMS HAVE FILLED IN ACROSS SOUTHERN PORTIONS OF
FA OVER THE PAST COUPLE OF HOURS. THESE APPEAR TO BE PRIMARILY
DIURNALLY DRIVEN. HOWEVER...MORE ORGANIZED AREAS OF PCPN ACROSS
NORTHWEST INDIANA AND WESTERN KENTUCKY WILL LIKELY HOLD TOGETHER
PAST SUNSET. IT LOOKS LIKE THE NORTHERN AREA MAY BRUSH ACROSS
NORTHERN PORTIONS OF FA THIS EVENING BUT THINK SOUTHERN AREA WILL
REMAIN SOUTH OF OUR FA. WILL THEREFORE...DECREASE POPS ACROSS THE
SOUTH THIS EVENING BUT KEEP THINGS GOING A LITTLE LONGER IN THE
NORTH. NAM IS STILL TRYING TO SHOW SOME SORT OF MCS MOVING ACROSS
OUR AREA LATER TONIGHT. IT HAS BEEN TRENDING FARTHER NORTH WITH THIS
AND WOULD THINK IF ANYTHING WERE TO DEVELOP...IT WOULD MAINLY AFFECT
OUR FAR NORTHERN FA. AT ANY RATE...WILL KEEP A 20 POP GOING THROUGH
THE REST OF THE NIGHT.
AREA WELL INTO THE WARM SECTOR ON FRIDAY AND WITH 850 TEMPS UP INTO
THE LOWER 20S CELSIUS...EXPECT TO SEE SURFACE TEMPS UP INTO THE
LOWER 90S. BOTH THE NAM AND GFS INDICATING RELATIVELY HIGH DEWPOINTS
THROUGH THE AFTERNOON..UP INTO THE UPPER 70S. THIS APPEARS OVERDONE
BUT STILL EXPECT TO SEE DEWPOINTS INTO THE LOWER TO POSSIBLY MID 70S
WHICH WOULD STILL RESULT IN MODERATE INSTABILITIES. FORCING APPEARS
TO BE THE LIMITING FACTOR AS THE WARM FRONT WILL BE TO OUR NORTH BUT
WITH THE POSSIBILITY OF SOME RESIDUAL BOUNDARIES FROM THE ACTIVITY
THIS AFTERNOON...WILL CARRY 20 TO 30 POPS FOR MAINLY AFTERNOON AND
EARLY EVENING. FAIRLY GOOD WIND FIELDS IN PLACE FRIDAY AFTERNOON...
PARTICULARLY ACROSS THE NORTH AS 40 TO 50 KNOT 5H JET FORECAST TO
PUSH ACROSS LOWER GREAT LAKES. IF THUNDERSTORMS DO DEVELOP...SEVERE
THREAT WILL LIKELY EXIST...ESPECIALLY ACROSS OUR NORTH.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...
WARM FRONT PROGGED TO SWING THROUGH FCST AREA OVERNIGHT FRI WITH AN
APPROACHING COLD FRONT FROM THE MIDWEST DURING THE DAY SAT. 6Z NAM
WAS DRY WITH COLD FROPA...BUT CHANCE POPS ARE WARRANTED AT A
MINIMUM. BY SUN MORN...CDFNT IS WELL SE OF OH AND FCST AREA WITH DRY
CONDITIONS THROUGH NEXT THURS AS HIGH PRESSURE PASSES N OF FCST AREA
AND FILTERS IN DRY AIR ON N WINDS. WINDS SLOWLY TURN S BY THURS...AS
RETURN FLOW SETS UP WITH THE HIGH TO THE EAST AND ANOTHER COLD FRONT
DRAPED N-S OVER THE MIDWEST AND GREAT PLAINS REGION.
MON AND TUES NIGHT APPEAR TO BE EXCELLENT RADIATIONAL COOLING NIGHTS
AND DEPENDING ON HOW DRY THE AIRMASS IS COULD BE A BIT COOLER THAN
FORECAST. BELIEVE THAT DAYTIME TEMPS MAY BE ON THE COOL SIDE TUES
AND WED AS A DRIER AIRMASS WOULD QUICKLY HEAT UP.
FRANKS
&&
.AVIATION (18Z-18Z)...
SCATTERED SHOWERS ALONG WITH SOME THUNDER HAS REDEVELOPED ACROSS
THE SOUTHERN PART OF THE AREA. EXPECT THIS ACTIVITY TO AFFECT THE
TAF SITES OVER THE NEXT SEVERAL HOURS. IN ADDITION A LINE OF
THUNDERSTORMS ABOUT TO ENTER NORTHWEST INDIANA IS EXPECT TO
CONTINUE INTO NORTHERN OHIO. THE SOUTHERN END OF THIS LINE MAY
IMPACT DAYTON AND COLUMBUS TERMINALS LATE THIS AFTERNOON OR
EVENING. ONCE THIS ALL MOVES THROUGH CLOUDS SHOULD DIMINISH
ALTHOUGH THERE WILL BE SOME VISIBILITY RESTRICTIONS IN MIST/HAZE
OVERNIGHT. THERE IS SOME POTENTIAL FOR LATE NIGHT CONVECTION
MAINLY FOR NORTHERN TAF SITES BUT PROBABILITY IS TOO LOW TO
INCLUDE ANYTHING MORE THAN VCSH.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 18, 4:35 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
535 AM EDT THU AUG 18 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190933-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
535 AM EDT THU AUG 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
A WARM FRONT WILL LIFT NORTH ACROSS THE REGION TODAY...WITH SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE
LOWER GREAT LAKES. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND TONIGHT...ESPECIALLY ACROSS WESTERN OHIO AND EAST CENTRAL
INDIANA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HOT HUMID WEATHER IS EXPECTED ACROSS MUCH OF THE REGION FRIDAY...AND
ACROSS SOUTHERN PORTIONS OF INDIANA AND OHIO AND NORTHERN KENTUCKY ON
SATURDAY. AFTERNOON HIGHS IN THE LOWER 90S COMBINED WITH HIGH
HUMIDITIES WILL PRODUCE HEAT INDICES APPROACHING 100 DEGREES.
A STRONG COLD FRONT WILL MOVE ACROSS THE OHIO VALLEY SATURDAY
AFTERNOON AND EVENING...WITH THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RYAN
Thunderstorm Wind, Ross
- When
- August 18, 2:00 PM EST to 2:05 PM EST
- Where
- Ross County, Londonderry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.267, -82.800
The roof of a pole barn was peeled off, with a debris path extending 50 yards downwind of the barn. A few trees were downed here as well. This was possibly a microburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, August 18, 20051 death · 23 injured · $37 million · F3 · 36 events
- Lightning Strike in Florida, August 18, 20052 deaths · 1 injured · 1 event
- Tornadoes and Damaging Winds in Wisconsin, August 18, 20054 injured · $4.2 million · F2 · 11 events
- Damaging Winds in Wisconsin, August 18, 2005$720,000 · 70 kt wind · 4 events
- Flash Flood and Hail in Georgia, August 18, 2005$279,000 · 50 kt wind · 8 events
- Lightning Strikes in Missouri, August 18, 20051 injured · $105,000 · 2 events
- Tornadoes in Wisconsin, August 18, 2005$32,000 · F1 · 5 events
- Damaging Winds in Missouri, August 18, 2005$25,000 · 61 kt wind · 3 events
- Damaging Wind in Tennessee, August 18, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, August 18, 2005$18,000 · 60 kt wind · 1 event
- Damaging Winds and Heavy Rain in Illinois, August 18, 2005$14,000 · 57 kt wind · 5 events
- Hail and Damaging Winds in Missouri, August 18, 2005$14,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468764.